Alert archive / New Mexico / Flash Flood Warnings in 2024

Flash Flood Warning 261, NWS Albuquerque, NM

October 19, 2024Chaves County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Oct 19, 2024, 7:25 PM MDT for Chaves County, New Mexico. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 19, 2024, 7:25 PM MDT (01:25 UTC)
Expired
Oct 20, 2024, 12:30 AM MDT
In force
5 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Chaves County, NM

The radar

The Holloman AFB radar (KHDX), 122 km from the middle of the area, began a volume at 01:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 19, 8:35 PM MDTFLASH FLOOD8 Ssw Two Rivers Dam, NM2 feet of water reported at the Burnt Well Guest Ranch. Roadways near the ranch flooded.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 70 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 1.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2024-10-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2024-10-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
2151 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

376 
WGUS55 KABQ 200125
FFWABQ
NMC005-200430-
/O.NEW.KABQ.FF.W.0261.241020T0125Z-241020T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
725 PM MDT Sat Oct 19 2024

The National Weather Service in Albuquerque has issued a

* Flash Flood Warning for...
  Southwestern Chaves County in southeastern New Mexico...

* Until 1030 PM MDT.

* At 725 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 5 inches of rain 
  have fallen. Additional rainfall amounts of 1 to 3 inches are 
  possible in the warned area. Flash flooding is ongoing or expected 
  to begin shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Radar indicated.

  IMPACT...Flash flooding of small creeks and streams, urban
           areas, highways, streets and underpasses as well as
           other poor drainage and low-lying areas.

* Some locations that will experience flash flooding include...
  Roswell Correctional Facility.

This includes Highway 285 between Mile Markers 79 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Arroyos, streams, and normally dry rivers can become raging killer 
currents in a matter of minutes. Water in arroyos can travel many 
miles and take hours to reach your location from upstream rain areas.

&&

LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
      3328 10462 3310 10446 3296 10441 3296 10484
      3279 10484 3279 10511

FLASH FLOOD...RADAR INDICATED

$$

16
3 follow-up statements
160 
WGUS75 KABQ 200131
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
731 PM MDT Sat Oct 19 2024

NMC005-200430-
/O.CON.KABQ.FF.W.0261.000000T0000Z-241020T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaves NM-
731 PM MDT Sat Oct 19 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS 
EVENING FOR SOUTHWESTERN CHAVES COUNTY...

At 731 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 5.5 inches of rain have 
fallen. Additional rainfall amounts of 1 to 3 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Roswell Correctional Facility.

This includes Highway 285 between Mile Markers 79 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Arroyos, streams, and normally dry rivers can become raging killer 
currents in a matter of minutes. Water in arroyos can travel many 
miles and take hours to reach your location from upstream rain areas.

&&

LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
      3328 10462 3310 10446 3296 10441 3296 10484
      3279 10484 3279 10511

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

16
688 
WGUS75 KABQ 200212
FFSABQ

Flash Flood Statement
National Weather Service Albuquerque NM
812 PM MDT Sat Oct 19 2024

NMC005-200430-
/O.CON.KABQ.FF.W.0261.000000T0000Z-241020T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Chaves NM-
812 PM MDT Sat Oct 19 2024

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 PM MDT THIS 
EVENING FOR SOUTHWESTERN CHAVES COUNTY...

At 812 PM MDT, Doppler radar indicated thunderstorms producing heavy 
rain across the warned area. Between 2 and 7 inches of rain have 
fallen. Additional rainfall amounts of 1 to 2 inches are possible in 
the warned area. Flash flooding is ongoing or expected to begin 
shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar indicated.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  Roswell Correctional Facility.

This includes Highway 285 between Mile Markers 79 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Arroyos, streams, and normally dry rivers can become raging killer 
currents in a matter of minutes. Water in arroyos can travel many 
miles and take hours to reach your location from upstream rain areas.

&&

LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
      3328 10462 3310 10446 3296 10441 3296 10484
      3279 10484 3279 10511

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

16
756 
WGUS55 KABQ 200416
FFWABQ
NMC005-200630-
/O.EXT.KABQ.FF.W.0261.000000T0000Z-241020T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Albuquerque NM
1016 PM MDT Sat Oct 19 2024

The National Weather Service in Albuquerque has extended the

* Flash Flood Warning for...
  Southwestern Chaves County in southeastern New Mexico...

* Until 1230 AM MDT.

* At 1016 PM MDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 2 and 9 inches of rain 
  have fallen. Additional rainfall amounts up to 1 inch are possible 
  in the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar indicated.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Roswell Correctional Facility.

This includes Highway 285 between Mile Markers 79 and 84.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Arroyos, streams, and normally dry rivers can become raging killer 
currents in a matter of minutes. Water in arroyos can travel many 
miles and take hours to reach your location from upstream rain areas.

&&

LAT...LON 3314 10497 3314 10491 3325 10490 3329 10484
      3328 10462 3310 10446 3296 10441 3296 10484
      3279 10484 3279 10511

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

16

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 19, 5:36 PM MDT, 1 hour 49 minutes earlier.

Area forecast discussion, Oct 19, 5:36 PM MDT, 1 hour 49 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Albuquerque NM
536 PM MDT Sat Oct 19 2024

...New AVIATION...

.SYNOPSIS...
Issued at 237 PM MDT Sat Oct 19 2024

Severe weather and flash flooding threatens areas along and east of
the central mountain chain and highlands to the TX border this
afternoon and evening. Total accumulations through Sunday night
across parts of eastern NM could reach up to 2 to 4 inches, with
locally higher amounts. Meanwhile, snow will remain relegated to the
higher terrain of the northern mountains where another several
inches is possible tonight through Sunday morning. A light dusting
will again be possible along the Continental Divide and mid-
elevations between 7,500' and 9,000'. Conditions finally clear out
by Monday morning as the main storm system crosses northern NM and
exits toward the northeast. Warmer and drier weather is in the cards
for the rest of next week.

&&

.SHORT TERM...
(This evening through Sunday night)
Issued at 237 PM MDT Sat Oct 19 2024

The 565dm H5 low is centered over AZ north of Tucson with abundant
moisture still being advected northward ahead of it over central and
eastern NM. The 12Z ABQ sounding was near or above the 90th
percentile for PWATs at 0.68". Higher low-level Gulf moisture in the
form of dewpoints in the mid to upper 50s will continue to support
the threat of heavy rains and flash flooding along and east of the
central mountain chain where a Flood Watch remains. Strong wind
shear coupled with the ample moisture continues to support the
slight risk for storms to become strong to severe in this same area
this afternoon. Already a N-S oriented line has developed over the
highlands from the Sangre de Cristo's to the south-central
mountains. A few of these cells are already producing pea to quarter
size hail and potentially damaging wind gusts. The spread of severe
weather across the eastern plains will be dependent upon how much
instability there will actually be. The bank of low clouds
persisting this morning suggest it could be limited. The western
shift in the position of the H5 low also brings the main dynamical
forcing a bit further west as well, less aligned with this area of
ample moisture over eastern NM. Nevertheless, burn scar flash
flooding over both the Hermit's Peak/Calf Canyon and Ruidoso burn
scars will be a main threat this afternoon. This line of
thunderstorm activity will slowly progress eastward over the Pecos
River Valley and the eastern plains this evening with the threat of
heavy rain shifting over the northeastern plains Sunday morning.
Will keep the Flood Watch going as is.

A secondary band of showers with embedded thunderstorms lays along
and west of the Continental Divide this hour. This area will begin
to expand back over the Rio Grande Valley later this afternoon where
another round of showers with thunderstorms is likely from Socorro
to Albuquerque and northward. Snow levels will fall again this
tonight with a light dusting or light snow along the Continental
Divide again between Gallup and Grants Sunday morning. Higher snow
accumulations of 2 to 6 inches with locally higher amounts atop the
peaks above 12,000' will be possible over the northern mountains
tonight into Sunday morning. Will keep the Winter Weather Advisory
going for the northern Sangre de Cristo Mts as is. Precipitation
chances continue over the northern mountains through Sunday as the
core of the H5 low tracks over northern NM, ejecting to the east by
Monday morning.

Conditions clear out west to east, first over west-central and
southwestern NM Sunday, then over northern and eastern NM by Monday
morning.

&&

.LONG TERM...
(Monday through Friday)
Issued at 237 PM MDT Sat Oct 19 2024

The long term period beginning Monday afternoon sees conditions
clearing Monday night into Tuesday as a ridge of high pressure
builds over the region. Temperatures rebound and conditions dry out
again. A backdoor cold front does look to swing into eastern NM
Wednesday bringing a brief and minor cool down to eastern NM.
Otherwise, a return to beautiful Fall weather is on tap through most
of next week.

&&

.AVIATION...
(00Z TAFS)
Issued at 530 PM MDT Sat Oct 19 2024

Widespread strong to severe storms producing heavy rain, hail and
strong to potentially damaging winds continues across the eastern
plains, mainly along the Pecos River Valley this hour. This line
of storms will slowly progress eastward along an area from KROW to
KTCC. Storms will become more focused over northeastern NM thru
tonight between KRTN-KLVS-KTCC-KCAO. Scattered showers and storms
are present thru western NM with a dry slot of lesser activity in
the Rio Grande Valley. IFR/MVFR conditions are likely to exist
across much of the eastern plains through tonight and thru much of
Sunday. Fog and mist will be possible closer to the TX border like
KCAO before shower and thunderstorm activity reaches that area
later tonight. Coverage of showers and storms is expected to
increase within the Rio Grande Valley over the next hour to four
hours, with a batch of convection looking to pass over KAEG and
KABQ between 6pm and 8pm this evening. This will later reach KSAF
this evening. Amds will be necessary to adjust for timing of TEMPO
and PROB30 groups. Prevailing wind directions have been very
difficult, especially in parts of central NM where a stalled
frontal boundary has brought persistent northerly winds to KSAF
and what appears to be a smaller meso feature bringing the same at
KAEG for a longer than expected timeframe. Clearing conditions
enter the area west to east from AZ through the day Sunday, likely
not reaching eastern NM until Sunday evening.

&&

.FIRE WEATHER...
Issued at 237 PM MDT Sat Oct 19 2024

There are no fire weather concerns across eastern NM given the
influx of abundant moisture and the threat of flash flooding there
now through Monday morning. Shower and thunderstorm activity will be
more sporadic along and west of the Rio Grande Valley during this
evening. Windy conditions will be present, but the cooler weather
and higher moisture content removes any fire weather concerns.

Conditions clear out and dry out Monday night as a ridge of high
pressure builds into the area. Temperatures rebound and humidities
fall, as do winds. Ventilation will be most poor to fair next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  44  61  36  60 /  90  60  20   0
Dulce...........................  32  61  27  58 /  80  90  60   0
Cuba............................  42  60  30  58 /  80  80  40   0
Gallup..........................  27  58  23  63 /  80  20   0   0
El Morro........................  34  58  28  62 /  70  20   0   0
Grants..........................  35  63  27  65 /  70  20  10   0
Quemado.........................  31  60  27  65 /  30  20   0   0
Magdalena.......................  44  66  36  66 /  40  20  10   0
Datil...........................  36  63  30  66 /  20  20   0   0
Reserve.........................  28  67  27  75 /  10  10   0   0
Glenwood........................  40  71  40  77 /   5  10   0   0
Chama...........................  34  55  27  54 /  80  90  70   0
Los Alamos......................  46  58  38  58 /  90  80  70   0
Pecos...........................  45  58  36  58 / 100  80  80   0
Cerro/Questa....................  38  58  32  55 /  90  80  80   0
Red River.......................  32  48  26  47 / 100  80  80   0
Angel Fire......................  30  53  25  51 / 100  90  80   0
Taos............................  39  60  32  57 /  90  90  70   0
Mora............................  37  56  30  60 / 100  90  90   0
Espanola........................  45  66  37  65 /  80  80  80   0
Santa Fe........................  48  60  38  58 /  90  80  80   0
Santa Fe Airport................  47  63  37  61 /  80  80  70   0
Albuquerque Foothills...........  53  68  43  65 /  80  50  60   0
Albuquerque Heights.............  50  70  40  66 /  60  50  50   0
Albuquerque Valley..............  50  72  38  69 /  60  50  40   0
Albuquerque West Mesa...........  51  70  41  67 /  70  60  40   0
Belen...........................  47  72  37  68 /  60  40  30   0
Bernalillo......................  50  71  40  68 /  80  60  50   0
Bosque Farms....................  46  71  35  68 /  60  50  40   0
Corrales........................  50  72  40  68 /  70  50  50   0
Los Lunas.......................  48  72  37  68 /  60  50  30   0
Placitas........................  50  68  41  63 /  80  60  60   0
Rio Rancho......................  50  71  41  67 /  70  60  50   0
Socorro.........................  50  76  42  73 /  40  40  10   0
Sandia Park/Cedar Crest.........  45  62  35  58 /  90  60  60   0
Tijeras.........................  47  64  37  60 /  80  60  60   0
Edgewood........................  43  65  32  61 /  90  60  60   0
Moriarty/Estancia...............  41  66  29  63 /  80  60  60   0
Clines Corners..................  43  61  35  58 /  90  80  60   0
Mountainair.....................  44  65  34  63 /  80  60  30   0
Gran Quivira....................  45  65  35  63 /  70  70  30   0
Carrizozo.......................  49  71  44  69 /  80  50  30   0
Ruidoso.........................  45  66  43  66 /  90  40  40   0
Capulin.........................  44  55  39  61 / 100  80  70   5
Raton...........................  43  58  35  66 / 100  80  60   5
Springer........................  45  59  36  67 / 100  90  80   0
Las Vegas.......................  43  58  35  66 / 100  90  80   0
Clayton.........................  52  62  50  69 /  90  70  80  20
Roy.............................  48  58  43  66 / 100  90  90  10
Conchas.........................  53  66  48  70 / 100  90  90   5
Santa Rosa......................  52  62  45  65 / 100  90  80   5
Tucumcari.......................  53  68  50  72 /  90  70  80  20
Clovis..........................  55  69  54  74 /  70  50  70  20
Portales........................  56  70  56  75 /  60  40  60  20
Fort Sumner.....................  55  67  51  71 / 100  80  80   5
Roswell.........................  61  75  56  78 /  90  60  60   0
Picacho.........................  51  69  46  73 /  80  60  50   0
Elk.............................  48  71  44  76 /  80  50  50   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Sunday morning for NMZ214-215-223-226-
228>240.

Winter Weather Advisory until noon MDT Sunday for NMZ213.

&&

SHORT TERM...24
LONG TERM....24
AVIATION...24

In the hours before

Special weather statement, Oct 19, 3:43 PM MDT, 3 hours 42 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
343 PM MDT Sat Oct 19 2024

NMZ233-237-192230-
Guadalupe County NM-De Baca County NM-
343 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN GUADALUPE AND
NORTH CENTRAL DE BACA COUNTIES UNTIL 430 PM MDT...

At 343 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles north of Sumner Lake State Park, or 21 miles north of Fort
Sumner, moving north at 30 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Cuervo.

This includes Interstate 40 between Mile Markers 287 and 292.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3504 10450 3502 10412 3495 10413 3488 10413
      3466 10422 3469 10448
TIME...MOT...LOC 2143Z 187DEG 26KT 3477 10433

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 TO 55 MPH

MA
Special weather statement, Oct 19, 4:14 PM MDT, 3 hours 11 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
414 PM MDT Sat Oct 19 2024

NMZ233-239-192245-
Guadalupe County NM-Eastern Lincoln County NM-
414 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN GUADALUPE AND
NORTHEASTERN LINCOLN COUNTIES UNTIL 445 PM MDT...

At 414 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Vaughn, moving north at 25 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Vaughn and Pastura.

This includes the following highways...
	Highway 285 between Mile Markers 181 and 204.
	Highway 60 between Mile Markers 266 and 288.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3482 10528 3479 10481 3460 10486 3460 10489
      3449 10489 3427 10495 3428 10526
TIME...MOT...LOC 2213Z 182DEG 20KT 3456 10507

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Local storm report, Oct 19, 5:27 PM MDT, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
527 PM MDT Sat Oct 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0507 PM     Hail             9 SSE Mesa              33.87N 104.59W
10/19/2024  E1.50 Inch       Chaves             NM   Public

&&

CG
Special weather statement, Oct 19, 5:52 PM MDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
552 PM MDT Sat Oct 19 2024

NMZ220-224-241-200030-
South Central Highlands NM-San Agustin Plains and Adjacent
Lowlands NM-Lower Rio Grande Valley NM-
552 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTH CENTRAL SOCORRO COUNTY
UNTIL 630 PM MDT...

At 552 PM MDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Bosque Del Apache Refuge, or 24 miles south of
Socorro, moving north at 45 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Socorro, Bosque Del Apache Refuge, San Antonio, Escondida,
  Laborcita and Luis Lopez.

This includes the following highways...
	Highway 380 between Mile Markers 1 and 10.
	Highway 60 between Mile Markers 125 and 138.
	Interstate 25 between Mile Markers 124 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

Accumulations of small hail on roads can create very slick and
hazardous driving conditions.

&&

LAT...LON 3413 10707 3413 10666 3353 10676 3354 10701
TIME...MOT...LOC 2352Z 181DEG 38KT 3371 10689

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MA
Special weather statement, Oct 19, 6:16 PM MDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
616 PM MDT Sat Oct 19 2024

NMZ204-206-207-200045-
Northwest Highlands NM-West Central Mountains NM-West Central
Highlands NM-
616 PM MDT Sat Oct 19 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN SANDOVAL AND EAST
CENTRAL MCKINLEY COUNTIES UNTIL 645 PM MDT...

At 616 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Marquez, or 25 miles north of Laguna Pueblo, moving
north at 35 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  Mainly rural areas of Northwest Highlands, West Central Mountains
  and West Central Highlands zones including Marquez.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 3565 10752 3567 10718 3536 10721 3535 10743
TIME...MOT...LOC 0015Z 177DEG 31KT 3541 10732

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

33
Local storm report, Oct 19, 7:18 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Albuquerque NM
718 PM MDT Sat Oct 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     Flash Flood      15 SSE Mesa             33.78N 104.57W
10/19/2024                   Chaves             NM   Law Enforcement

            NMSP SOCOM reports roadway washed out on
            US285 at MP137 and MP151. NMDOT has closed
            US285 from mile marker 135 to mile marker
            138.

&&

NMP

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 19, 6:07 PM MDTSevere Thunderstorm Warning Considerable damage threatABQHarding, San Miguel21 min
Oct 19, 6:16 PM MDTSpecial Weather StatementABQSandoval29 min
Oct 19, 6:24 PM MDTSevere Thunderstorm WarningABQChaves42 min
Oct 19, 6:34 PM MDTSevere Thunderstorm WarningABQChaves, De Baca41 min
Oct 19, 7:18 PM MDTAreal Flood AdvisoryABQChaves11 min
Oct 19, 7:22 PM MDTFlash Flood Warning Considerable damage threatABQChaves3 hr
Oct 19, 7:28 PM MDTFlash Flood Warning EmergencyConsiderable damage threatABQChaves5 hr
Oct 19, 7:58 PM MDTSevere Thunderstorm Warning Considerable damage threatABQChaves, De Baca36 min
Oct 19, 9:36 PM MDTSpecial Weather StatementABQ24 min
Oct 19, 10:01 PM MDTSpecial Weather StatementABQRoosevelt29 min
Oct 19, 11:11 PM MDTFlash Flood Warning Considerable damage threatABQChaves5 hr
Oct 20, 12:03 AM MDTFlash Flood WarningABQChaves, De Baca, Roosevelt4 hr
Oct 20, 12:20 AM MDTRiver Flood WarningABQChaves21 hr
Oct 20, 12:28 AM MDTFlash Flood Warning EmergencyCatastrophic damage threatABQChaves3 hr
Oct 20, 12:42 AM MDTAreal Flood WarningABQChaves15 hr
Oct 20, 1:11 AM MDTFlash Flood WarningABQCurry, Roosevelt3 hr
Oct 20, 3:30 AM MDTAreal Flood WarningABQChaves15 hr
Oct 20, 6:06 AM MDTRiver Flood AdvisoryABQGuadalupe, San Miguel9 hr
Oct 20, 6:16 AM MDTAreal Flood AdvisoryABQGuadalupe8 hr
Oct 20, 9:44 AM MDTRiver Flood WarningABQChaves21 hr
Oct 20, 12:29 PM MDTSpecial Weather StatementABQUnion31 min
Oct 20, 12:49 PM MDTAreal Flood AdvisoryABQSanta Fe3 hr
Oct 20, 1:02 PM MDTSpecial Weather StatementABQUnion28 min
Oct 20, 1:23 PM MDTSpecial Weather StatementABQ52 min
Oct 20, 2:12 PM MDTSpecial Weather StatementABQMora33 min
Oct 20, 2:49 PM MDTSpecial Weather StatementABQMora26 min
Oct 20, 3:32 PM MDTSpecial Weather StatementABQMora28 min
Oct 20, 3:43 PM MDTSpecial Weather StatementABQMora47 min
Oct 20, 3:58 PM MDTSpecial Weather StatementABQColfax32 min
Oct 20, 4:03 PM MDTAreal Flood WarningABQChaves6 hr
Oct 20, 4:20 PM MDTSevere Thunderstorm Warning Considerable damage threatABQMora25 min
Oct 20, 4:35 PM MDTSpecial Weather StatementABQRio Arriba40 min
Oct 20, 4:40 PM MDTSevere Thunderstorm Warning Considerable damage threatABQColfax20 min
Oct 20, 4:49 PM MDTSpecial Weather StatementABQMora26 min
Oct 20, 4:55 PM MDTFlash Flood WarningABQMora, San Miguel4 hr
Oct 20, 5:07 PM MDTSevere Thunderstorm Warning Considerable damage threatABQColfax, Mora38 min
Oct 20, 5:25 PM MDTSpecial Weather StatementABQTaos35 min
Oct 20, 5:30 PM MDTSpecial Weather StatementABQMora45 min
Oct 20, 5:37 PM MDTSevere Thunderstorm WarningABQMora, San Miguel23 min
Oct 20, 5:39 PM MDTSevere Thunderstorm WarningABQColfax, Mora26 min
Oct 20, 5:55 PM MDTSpecial Weather StatementABQColfax35 min
Oct 20, 5:59 PM MDTAreal Flood WarningABQMora, Taos16 hr

Nearby

Flash Flood Warnings in New Mexico, 2024Every flash flood warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.